MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE LOPRO S4; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE LOPRO S4; LARYNGOSCOPE, RIGID
Model Number 0574-0195
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope spectrum single-use lopro s4 laryngoscope, the device initially displayed an image but then went black and wouldn't come back on.The procedure was completed using another glidescope spectrum single-use lopro s4, which was made available in an unspecified amount of time.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
A replacement for the glidescope spectrum single-use lopro s4 was provided to the customer and three glidescope spectrum single-use lopro s4 blades were returned to verathon for evaluation.It was unclear out of the three returned, which one was used during the reported patient procedure event.A verathon technical service representative evaluated the returned devices and was able to confirm a failure in one of the three returned devices.When connected to known, good, test verathon equipment, the failed device intermittently ceased to be recognized when manipulated.The other two returned blades functioned as normal when connected to known, good, test verathon equipment and manipulated.Upon completion of the evaluation the verathon technical service representative sent the customer's devices to verathon medical ulc office to be further investigated by a verathon sustaining engineer representative.If any new additional information becomes available regarding the following devices' investigation, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is currently not required at this time.Verathon continues to monitor for any ongoing trends.
 
Additional Manufacturer Narrative
Upon completion of the device evaluations by verathon's technical service department, which identified a failure in one of the three returned glidescope spectrum single-use lopro s4 blades, all three of the customer's devices were sent to the verathon medical ulc office to be further investigated by verathon's sustaining engineering department.A verathon sustaining engineer representative evaluated the customer's returned devices but was unable to reproduce the failure in any of the devices.When connected to known, good, test verathon equipment and manipulated, all three blades functioned as normal with no issues found.No further investigation or corrective action is required at this time.Verathon will continue to monitor for any ongoing trends.

Brand Name
GLIDESCOPE SPECTRUM SINGLE-USE LOPRO S4
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key14548470
Report Number9615393-2022-00097
Device Sequence Number20032127
Product Code CCW
UDI-Device Identifier10879123006230
UDI-Public(01)10879123006230(10)GU80335(17)241027
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model Number0574-0195
Device Catalogue Number0270-0939
Device Lot NumberGU80335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
07/19/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/28/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown